How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2613
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
2598649
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

Naturopathic Doctor . What alternative do i have to augmentin

This answer was rated:

Naturopathic Doctor . What alternative do i have to augmentin prescribed for dental work? I just took augmenton on the suggestion of the dentist that fixed my bad molar with a pulpectomy and soon to do a root canal. But i haven't had an antibiotic since 22 years ago. I haven't had a flu in ages also and i don't want to start as a result of taking antibiotics and 2 tylenols 600mg and acetaminophin 800 mg,,,,
Apparantly for the molar that got a pumpectomy...

I am terrified i will get some kind of ailment and my body will start to malfunction as a result of the antibiotic. I know my brain is sort of in my stomach, and my enzymes and gut are going to be compromized by the introduction of the Augmentin. What can i do to offset the damage that will be done by the Augmentin and is all lost? Will i now be resistant to the Augmentin should i need it in the future?

Hi,

Do you have current gastrointestinal issues?

Any other medical illness?

 

Customer: replied 4 years ago.


often easily get constipated and bleed

Hi,

Just to clarify that do you have rectal bleeding?

Pain during bowel movement?

Itching and burning around anus?

Duration of symptoms?

Pain abdomen?

 

Thanks.

Customer: replied 4 years ago.

 


Just to clarify that do you have rectal bleeding? - yes


Pain during bowel movement? - yes


Itching and burning around anus? - no


Duration of symptoms? - occassionally


Pain abdomen? - not often

Hi,
Thanks for providing more information.

 

Sorry for late reply and inconvenience.

 

Firstly as you have rectal bleeding,pain during defecation so it indicate the possibility of Hemorrhoids,Anal fissure,Colon polyp.

Constipation can be main culprit for your rectal bleeding.

So you need to discuss it with your family doctor as sometimes augmentin can increase your rectal bleeding and cause other GI symptoms like Diarrhea/loose stools nausea, vomiting, abdominal pain or cramps however not so common.

You should start metamucil and start probiotics if you want to take Augmentin.

Usually antibiotics should be given to prevent secondary infection during dental work.

So it is good to take antibiotics for 3-5 days before your dental work.

And you can ask your dentist for other antibiotics like Metronidazole which is not known to cause rectal bleeding and can be safe for you.

Now for your constipation you should start fibre rich diet and avoid spicy,fried food,alcohol.

Further ano-rectal examination and colonoscopy should be advised in your case.

 

 

 

Hope this helps.
Please rate me high if you are satisfied with our conversation.
In case you have further query press reply to expert button.
Bonus and positive feedback are appreciated.
Thanks.

Customer: replied 4 years ago.


THanks,,,but i wanted an alternative to the antibiotics. I know there are alternatives......


 


I also felt a pressure in my chest....that i have never felt before. I haven't had antibiotics in 20 years....Nor have i ever taken 1000 mg of acetaminophin at once along with 600 of ibuprofin,,,or vise versa.. i don;t have rectal bleeding now, and i haven't for a while...If i begin to rush around and neglect proper meals i get constipated and bleed.

Hi,

Thanks for the follow-up.

 

Sorry for late reply and inconvenience.

 

If you feel pressure in chest after taking Acteaminophen and Ibuprofen then it suggests gastric irritation so you should try OTC Mylanta and hydrate yourself properly.

You should discuss it with your doctor to change your pain medication to other alternatives like Celecoxib which doesn't irritate gastric mucosa.

If you feel chest pain,shortness of breath then visit ER and EKG should be done.

You need to take antibiotic course for atleast 3 days before your dental work.

And in most of the cases,such short term use of antibiotic doesn't cause adverse effect.

Even you should start probiotics throughout your course.

 

Hope this helps.
Please rate me high if you are satisfied with our conversation.
In case you have further query press reply to expert button.
Bonus and positive feedback are appreciated.
Thanks.

 

Customer: replied 4 years ago.

I just realized yesturday that the bottle of Amox TR-K CLV states to take it every 12 hours for 10 days...BUT i only took it every 24 hours.....

 

So....i began after 2 servings to take it every 12 hours or so... DOes that mean the infection might start up again in my tooth because i feel the pain in my glands below the jaw again......The dentist did a pulpectomy because he wasn't sure if he could squeeze me in the next day...BUt that was $350.

I left the state to go back home,, and now i have the pressure in the gland in my jaw in the area of my molar,, and i am wondering if the pulpectomy really doesn't solve the problem,,,,and i should have done the root canal the next day and saved the $350. And just take the antibiotics to stop the pain for 24 hours.

But instread i have to take these antibiotis for 10 days....

 

I don't know if i need the root canal.

 

I was suppose to take the motrin and the acetaminophin,, but i feel its all too much because i never take medication. I will try to contact that dentist and ask for those meds you mentioned.... and i am taking the probiotics,, but i feel the antibiotics are going to ruin my bodys enzymes and all my biology,...

 

Arent all these meds and antibiotis suppose to not make me feel the pressure in my neck gland? Isn;t the antibiotic suppose to stop the infection in my molar? Why didn't the pulpectomy stop the problem for the time being?

Hi,

Firstly as you have started probiotics so it's good.

And you should take antibiotics as per directed to get best results.

As you feel pressure and pain under the jaw so it sounds as if the infection is still active and pain medications don't provide relief.

So in my opinion,you need to be seen by your dentist again for proper management.

In the meantime you should apply warm compresses under the jaw.

 

Please rate me high if you are satisfied with our conversation.
Bonus and positive feedback are appreciated.
Thanks.

Customer: replied 4 years ago.
When I used warm compresses in the beginning when my pain began 2 months ago, the pain doubled.
It seems to bring more blood to the area. But after doing oil pulls and packing the gum line with peroxide, baking soda and oregano oil, it sort of completely stopped the pain. The dentist didn't even find anything wrong in my other molar that coincidently was also bothering me.

Its all so confusing.

In any case, it means something is still causing the bacteria to grow? The dentist did say the there is decay along the margins. But he drilled out the decay that was at the pulp.

Hi,

If your pain was aggravating with warm compresses then you can try cool compresses.

And consult your doctor for repeat clinical examination to sort out the underlying cause of pain.

And continue your medications as per directed.

 

Onlinedoc and other Health Specialists are ready to help you
Customer: replied 4 years ago.
Hi... I have another concern:,I'm taking Amoxillan for the pulpecyomy and my stomach always feels strange and now I'm getting vaginal itching like crazy and I never had that before. I am also really bad at taking the Amoxillan with regularity. I'm suppose to take it every 10 hours but I forget. Is it so serious if I take every 15 hours as opposed to every 10 hours? Or if I forget one?

Hi,

Thanks for the follow-up.

Vaginal itching indicates the sign of yeast infection which can be caused due to antibiotic use.

So you can try OTC Monistat cream for it.

Now it is supposed that you have already taken Amox TR-K CLV for 7 days.

You should take Amox TR-K CLV every 12 hourly twice a day.

If your pain has subsided then i suggest you to consult your doctor and ask to stop it to prevent secondary yeast infection.

Continue probiotics as well.

 

 

Hope this helps.
Please rate me high if you are satisfied with our conversation.
In case you have further query press reply to expert button.
Bonus and positive feedback are appreciated.
Thanks.

Happy New Year to you and your family!!!!!!